Alert archive / New Jersey / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 11, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 13, 2014, 4:52 PM EDT for 5 counties in New Jersey. It was in force for 53 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2014, 4:52 PM EDT (20:52 UTC)
- Expired
- Jun 13, 2014, 5:45 PM EDT
- In force
- 53 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ
The radar
The Philadelphia radar (KDIX), 103 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:15 PM EDT | TSTM WND GST 60 | Pompton Lakes, NJ | |
| Jun 13, 5:35 PM EDT | TSTM WND DMG | Ridgewood, NJ | SKYWARN SPOTTER COORDINATOR REPORTING TREES AND WIRES DOWN ACROSS RIDGEWOOD |
| Jun 13, 5:40 PM EDT | TSTM WND DMG | Midland Park, NJ | TREE DOWN ON CAR AT INTERSECTION OF VREELAND AND PAYNE AVES |
| Jun 13, 5:40 PM EDT | TSTM WND DMG | Wyckoff, NJ | ROUTE 208 ON THE BORDER OF WYCOTT AND MIDLAND PARK IS CLOSED IN BOTH DIRECTIONS DUE TO ROAD FLOODING AND TREES DOWN |
| Jun 13, 5:43 PM EDT | TSTM WND DMG | Ramsey, NJ | TREE DOWN ON WIRES ON SHUART LANE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
766
WUUS51 KOKX 132052
SVROKX
NJC003-013-017-031-039-132145-
/O.NEW.KOKX.SV.W.0011.140613T2052Z-140613T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
452 PM EDT FRI JUN 13 2014
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
UNION COUNTY IN NORTHEAST NEW JERSEY...
BERGEN COUNTY IN NORTHEAST NEW JERSEY...
ESSEX COUNTY IN NORTHEAST NEW JERSEY...
HUDSON COUNTY IN NORTHEAST NEW JERSEY...
* UNTIL 545 PM EDT...
* AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES SOUTHWEST OF WEST MILFORD TO 8 MILES WEST
OF FAIRFIELD TO SUMMIT TO 17 MILES SOUTHWEST OF PLAINFIELD...AND
MOVING NORTHEAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SUMMIT AND PLAINFIELD BY 510 PM...
MILLBURN BY 515 PM...
FAIRFIELD AND CALDWELL BY 520 PM...
WEST MILFORD...WAYNE...POMPTON LAKES AND BLOOMINGDALE BY 535 PM...
UNION BY 540 PM...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4109 7450 4120 7437 4106 7404 4094 7398
4064 7413 4065 7418 4059 7421 4059 7446
4066 7441 4067 7447 4074 7438 4080 7437
4082 7433 4090 7434 4091 7429 4090 7428
4099 7430 4102 7443 4105 7445 4104 7450
TIME...MOT...LOC 2052Z 241DEG 13KT 4102 7458 4090 7446
4077 7439 4042 7458
$$
GOODMAN1 follow-up statement
589
WWUS51 KOKX 132122
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
522 PM EDT FRI JUN 13 2014
NJC003-013-017-031-039-132145-
/O.CON.KOKX.SV.W.0011.000000T0000Z-140613T2145Z/
HUDSON NJ-ESSEX NJ-BERGEN NJ-UNION NJ-PASSAIC NJ-
522 PM EDT FRI JUN 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR PASSAIC...UNION...BERGEN...ESSEX AND HUDSON COUNTIES...
AT 520 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WEST
MILFORD TO POMPTON LAKES TO TOTOWA TO CLARK...OR ALONG A LINE
EXTENDING FROM WEST MILFORD TO PEQUANNOCK TOWNSHIP TO PATERSON TO
COLONIA...MOVING NORTHEAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WEST MILFORD...UNION...RAHWAY AND PROSPECT PARK BY 530 PM...
WANAQUE...ROSELLE PARK...LINDEN AND HAWTHORNE BY 535 PM...
WYCKOFF AND ROSELLE BY 540 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS ESTIMATED UP TO 60 MPH WERE REPORTED IN POMPTON
LAKES. THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4109 7450 4120 7437 4106 7404 4094 7398
4064 7413 4065 7418 4059 7421 4059 7446
4066 7441 4067 7447 4074 7438 4080 7437
4082 7433 4090 7434 4091 7429 4090 7428
4099 7430 4102 7443 4105 7445 4104 7450
TIME...MOT...LOC 2121Z 230DEG 17KT 4107 7444 4097 7431
4090 7421 4060 7435
$$
GOODMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:32 PM EDT, 20 minutes earlier.
Area forecast discussion, Jun 13, 4:32 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
432 PM EDT FRI JUN 13 2014
.SYNOPSIS...
A COLD FRONT MOVES ACROSS THE REGION TONIGHT...AND THEN HIGH
PRESSURE BUILDS INTO THE AREA FOR THE WEEKEND AND MOVES OFFSHORE
EARLY NEXT WEEK. A SERIES OF WEAK COLD FRONTS WILL IMPACT THE AREA
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SHOWERS AND THUNDERSTORMS DEVELOPING ALONG A PRE-FRONTAL TROUGH
OVER EASTERN PA AND WESTERN NJ. THOSE STORMS WILL TRACK EAST THIS
EVENING AS THE COLD FRONT OVER CENTRAL NY/PA APPROACHES THE
NORTHEAST.
ML/MUCAPE VALUES CURRENTLY AROUND 2000 J/KG ACROSS WESTERN
PORTIONS OF THE LOWER HUDSON VALLEY AND DOWN INTO NORTHEAST NJ. IN
ADDITION...PWATS ARE AROUND 1.75 INCHES. SO ANY THUNDERSTORMS THAT
DEVELOP...ESPECIALLY THIS EVENING...COULD PRODUCE LOCALLY HEAVY
RAIN. THERE IS ALSO THE POTENTIAL FOR TRAINING OF CELLS...WHICH
WOULD RESULT IN HEAVIER LOCAL AMOUNTS. WILL CONTINUE THE FLASH
FLOOD WATCH FOR WESTERN PORTIONS OF THE AREA...AS THOSE AREAS
SHOULD BE MOST IMPACTED BY THUNDERSTORMS. BY THE TIME THE STORMS
APPROACH SOUTHERN CT AND LONG ISLAND...IT WILL BE LATER IN THE
EVENING...AND THE LOSS OF DIURNAL HEATING WILL LEAD TO A LOSS OF
CAPE...AND DO NOT THINK THAT STORMS THAT DEVELOP WILL BE LONG
LIVED BY THAT POINT.
SHOWERS AND STORMS END OVER THE WESTERN HALF OF THE CWA AROUND
MIDNIGHT...AND SHOWERS COULD LINGER OUT EAST THROUGH DAYBREAK
SATURDAY. SKIES ALSO BEGIN TO CLEAR OUT ACROSS THE WESTERN ZONES
AS HIGH PRES BEGINS TO BUILD IN BEHIND THE DEPARTING FRONT.
LOWS TONIGHT WILL GENERALLY DROP INTO THE 60S.
THERE IS A MODERATE RISK OF RIP CURRENTS ALONG OCEAN BEACHES INTO
THIS EVENING.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
ANY LINGERING SHOWERS ACROSS FAR SE CT AND THE TWIN FORKS OF LONG
ISLAND WILL END SATURDAY MORNING. HIGH PRES OVER THE GREAT LAKES
MOVES INTO THE OHIO VALLEY DURING THE DAY...AND A WEAK SHORTWAVE
WILL SLIDE THROUGH THE REGION IN THE AFTERNOON. IT SHOULD BE TOO
DRY FOR ANY SHOWERS TO DEVELOP...BUT THERE COULD BE SOME AFTERNOON
CU DEVELOPING WITH ITS PASSAGE.
HIGH PRES CONTINUES TO BUILD EAST SATURDAY NIGHT. CLEAR SKIES AND
LIGHT WINDS WILL RESULT IN RADIATIONAL COOLING CONDS IN THE RURAL
AREAS OF THE CWA.
USED A BLEND OF MAV/MET MOS AND BUMPED UP BY A DEGREE OR 2 FOR
HIGHS ON SATURDAY IN THE MID TO UPPER 70S. SOME SPOTS AWAY FROM THE
WATER COULD TOUCH 80. FOR SATURDAY NIGHT...LOWS WILL GENERALLY
DROP INTO THE 50S...EXCEPT FOR OUTLYING AREAS WHERE LOWS WILL DROP
INTO THE MID/UPPER 40S.
THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC OCEAN BEACHES
ON SATURDAY.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
VERTICALLY STACKED HIGH PRESSURE WILL MOVE ACROSS ON SUNDAY IN THE
WAKE OF LOW PRESSURE EAST OF NEW ENGLAND. SHOULD BE A VERY NICE
FATHER/S DAY...WITH MOSTLY SUNNY SKIES AND A BIT OF A W-NW BREEZE
ESPECIALLY IN THE MORNING. HIGH TEMPS SHOULD BE IN THE UPPER 70S
AND LOWER 80S...NOT QUITE AS WARM AS GFS MOS WOULD SUGGEST AS THE
UPPER COOL POCKET WITH THE LOW TO THE EAST WILL PROBABLY BE LESS
PROGRESSIVE PER NAM/ECMWF. FAIR WX WILL CONTINUE INTO MON...WITH
WARMER HIGHS IN THE 80S IN MOST PLACES EXCEPT FOR SOUTH FACING
SHORES OF ERN LONG ISLAND/CT...AS THE RIDGE SLIDES TO THE EAST.
AS THE RIDGE FLATTENS OUT...COULD SEE A FEW SHOWERS WITH A LEAD
MID LEVEL IMPULSE LATE MON NIGHT...THEN BETTER CHANCES FOR DIURNAL
CONVECTION TUE AND ESPECIALLY WED WITH AN APPROACHING COLD FRONT.
THIS FRONT WILL SINK TO THE SOUTH ON THU AS HIGH PRESSURE BUILDS
TO THE NORTH...BUT STILL REMAIN CLOSE ENOUGH TO ALLOW FOR CLOUDS
AND SLIGHT TO LOW CHANCE POP. IT IS UNCERTAIN WHETHER THE FRONT
WILL RETURN NORTH AS A WARM FRONT ON FRI WITH CONTINUED CHANCES
FOR SHOWERS...OR KEEP PUSHING TO THE SOUTH PER 12Z ECMWF WHICH
INDICATES LESS PROGRESSIVE FLOW ALOFT.
ABOVE AVG TEMPS EARLY THIS WEEK SHOULD RETURN CLOSER TO AVG THU-
FRI AFTER COLD FROPA.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
A WARM FRONT SLOWLY LIFTS NORTH OF THE REGION LATE THIS
AFTERNOON...FOLLOWED BY A COLD FRONT TONIGHT.
FOR NYC METRO...VFR CONDITIONS WILL EXIST ONLY FOR A SHORT TIME
UNTIL SHOWERS/THUNDERSTORMS MOVE IN AROUND 21/22Z WITH IFR
POSSIBLE. THEN...IFR POSSIBLE AGAIN TONIGHT UNTIL AFTER 6-8Z.
IMPROVEMENT TO VFR EXPECTED AS THE COLD FRONT MOVES THROUGH.
EAST OF NYC...IFR LIKELY THROUGH MUCH OF TONIGHT...ESPECIALLY FOR
KGON. THUNDER LESS LIKELY AS ANY ACTIVITY DIMINISHES IN COVERAGE
AND INTENSITY. VFR SAT MORNING.
WINDS LIGHT THROUGH TONIGHT. EAST/SOUTHEAST TURNS SOUTH THIS
EVENING...THEN WEST TONIGHT. NW WINDS SATURDAY.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: TIMING OF ANY THUNDERSTORMS MAY BE OFF AN
HOUR OR TWO. VIS RIGHT AROUND 3SM POSSIBLE TONIGHT...COULD DROP
LOWER BRIEFLY BEFORE 06Z.
KLGA FCSTER COMMENTS: WINDS EXPECTED TO SHIFT TO THE SOUTHEAST
BEFORE 22Z. TIMING OF ANY THUNDERSTORMS MAY BE OFF AN HOUR OR
TWO. VIS RIGHT AROUND 3SM POSSIBLE TONIGHT...COULD DROP LOWER
BRIEFLY BEFORE 06Z.
KEWR FCSTER COMMENTS: TIMING OF ANY THUNDERSTORMS MAY BE OFF AN
HOUR OR TWO. VIS RIGHT AROUND 3SM POSSIBLE TONIGHT...COULD DROP LOWER
BRIEFLY BEFORE 06Z.
KTEB FCSTER COMMENTS: TIMING OF ANY THUNDERSTORMS MAY BE OFF AN
HOUR OR TWO. VIS RIGHT AROUND 3SM POSSIBLE TONIGHT...COULD DROP LOWER
BRIEFLY BEFORE 06Z.
KHPN FCSTER COMMENTS: TIMING OF ANY THUNDERSTORMS MAY BE OFF AN
HOUR OR TWO. CHANCE FOR IFR TONIGHT IN STRATUS AND FOG.
KISP FCSTER COMMENTS: ANY THUNDERSTORMS SHOULD WEAKEN. FOG
POSSIBLE THIS EVENING. VFR POSSIBLE BRIEFLY AT TIMES BETWEEN 20-00Z
BUT OVERALL CONDITIONS WILL BE CIGS BELOW 2000FT. NOT CONFIDENT
ENOUGH FOR A TEMPO GROUP.
.OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
.SAT AFTERNOON-MON...VFR.
.TUE-WED...SCT AFTN TSTMS.
&&
.MARINE...
DENSE FOG ADVISORY REMAINS IN EFFECT FOR THE OCEAN...SOUND...AND
BAYS THROUGH SATURDAY MORNING FOR VSBYS 1 NM OR LESS. FOG SHOULD
DISSIPATE BEHIND THE PASSAGE OF THE COLD FRONT.
SEAS WILL AVERAGE 4-6 FT ON THE OCEAN THROUGH SATURDAY MORNING.
WITH A WEAK UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA
SATURDAY AFTERNOON...THERE MAY BE SOME GUSTS TO 20 KT...BUT THINK
GUSTS SHOULD REMAIN BELOW SCA CRITERIA.
SUB-SCA CONDS ON TAP SATURDAY NIGHT.
QUIET CONDS EXPECTED EARLY NEXT WEEK...FIRST AS HIGH PRESSURE MOVES
ACROSS...THEN AS A WEAK FRONTAL SYSTEM APPROACHES TUE INTO WED.
&&
.HYDROLOGY...
ADDITIONAL RAINFALL THROUGH TONIGHT WILL AVERAGE FROM 1/2 INCH TO
3/4 INCH. LOCALLY HEAVY RAIN COULD PRODUCE OVER AN INCH OF RAIN.
LOCALIZED FLASH FLOODING IS POSSIBLE...MAINLY FOR THE LOWER HUDSON
VALLEY...NE NJ...AND NYC.
DRY WEATHER IS THEN FORECAST THROUGH MONDAY.
&&
.TIDES/COASTAL FLOODING...
HIGH ASTRONOMICAL TIDES PEAK TONIGHT INTO SAT. BETWEEN HALF A FOOT
AND 1.5 FT IS NEEDED FOR WATERS TO REACH MINOR FLOOD LEVELS. WITH
THE SE/S FLOW...SURGE VALUES BETWEEN A HALF A FOOT AND A FOOT ARE
LIKELY...WHICH MAY RESULT IN ISOLATED AREAS TOUCHING MINOR FLOOD
LEVELS DURING THIS EVENING AND POSSIBLY EVEN DURING THE HIGH TIDE
CYCLE SATURDAY EVENING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ067>075-
176-178.
NJ...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NJZ002-004-
006-103>108.
MARINE...DENSE FOG ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ330-335-340-
345-350-353-355.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT SATURDAY FOR ANZ350-353.
&&
SYNOPSIS...GOODMAN/MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...GOODMAN
AVIATION...PW
MARINE...GOODMAN/MPS
HYDROLOGY...GOODMAN/MPS
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jun 13, 4:42 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 442 PM EDT FRI JUN 13 2014 CTZ005>012-NYZ078-079-177-142045- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-NORTHERN NASSAU- 442 PM EDT FRI JUN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002-004-006-103>108-NYZ067>074-176-142045- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS- 442 PM EDT FRI JUN 13 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ080-081-179-142045- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN NASSAU- 442 PM EDT FRI JUN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC OCEAN BEACHES ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-178-142045- KINGS (BROOKLYN)-SOUTHERN QUEENS- 442 PM EDT FRI JUN 13 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC OCEAN BEACHES ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-340-345-350-353-355-142045- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 442 PM EDT FRI JUN 13 2014 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ338-142045- NEW YORK HARBOR- 442 PM EDT FRI JUN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Jun 13, 1:52 PM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
152 PM EDT FRI JUN 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM FLASH FLOOD NEW HAVEN 41.31N 72.92W
06/13/2014 NEW HAVEN CT BROADCAST MEDIA
CT ROUTE 34 EASTBOUND IS CLOSED DUE TO FLOODING AT
INTERSTATE 91 AND INTERSTATE 95.
&&
DSLocal storm report, Jun 13, 1:59 PM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
159 PM EDT FRI JUN 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM FLASH FLOOD NEW HAVEN 41.31N 72.92W
06/13/2014 NEW HAVEN CT FIRE DEPT/RESCUE
BREWERY STREET AND HUMPHREY STREET IN THE AREA OF JAMES
STREET IS CLOSED DUE TO FLOODING.
&&
DSLocal storm report, Jun 13, 2:09 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
209 PM EDT FRI JUN 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD NEW HAVEN 41.31N 72.92W
06/13/2014 NEW HAVEN CT FIRE DEPT/RESCUE
BREWERY STREET AND HUMPHREY STREET IN THE AREA OF JAMES
STREET IS CLOSED DUE TO FLOODING. SEVERAL CARS STRANDED
IN FLOOD WATERS.
&&
CORRECTED EVENT TIME...REMARKS
DSLocal storm report, Jun 13, 2:24 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
224 PM EDT FRI JUN 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM FLASH FLOOD NEW HAVEN 41.31N 72.92W
06/13/2014 NEW HAVEN CT FIRE DEPT/RESCUE
1 CAR STRANDED IN FLOOD WATERS BEING PULLED BY TOW
TRUCK NEAR KIMBERLEY AND I-95 OVERPASS.
&&
DSLocal storm report, Jun 13, 2:37 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
237 PM EDT FRI JUN 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM FLASH FLOOD NEW HAVEN 41.31N 72.92W
06/13/2014 NEW HAVEN CT BROADCAST MEDIA
UNION AVENUE CLOSED NEAR US ROUTE 1 CLOSED DUE TO
FLOODING.
&&
DSThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:00 PM EDT | Flash Flood Watch | OKX | Bergen, Essex, Hudson, Passaic, Union | 10 hr |
| Jun 13, 4:56 PM EDT | Flash Flood Warning | OKX | Bergen, Essex, Hudson, Passaic, Union | 3 hr |
| Jun 13, 5:42 PM EDT | Special Weather Statement | OKX | Bergen | 63 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.